Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Does parkinson maintainance drugs lead to sleep apnea ?

Dear Doctor , please advice if sleep apnea can be caused if one takes parkinson maintainance drugs such as 1) fludac 2) serta 3) trika 4) Levodopa etc or any other drugs that could lead to sleep apnea.. and if there is any treatment available for parkinsonism or to control it. Regards, Alfi
Asked On : Wed, 30 Mar 2011
Answers:  1 Views:  170
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Dear Alfi,

Out of the medicines you have mentioned, only Levodopa is useful for the treatment of Parkinsonism. Fludac and Serta are anti-depressants and Trika is a sedative.

There is no conclusive evidence to prove that any of these drugs cause Sleep Apnea. People have reported suffering from Sleep Apnea while taking anti-depressants, but it could also be related to the depressive illness itself.

Obesity can be a common factor in Sleep apnea and Depression. And obesity is known to induce sleep apnea. You may have to consider this aspect as well if your weight is an issue.

If you are taking both Fludac and Serta, you might have to consider the possibility of a side effect called as "Serotonin Syndrome". It can be a serious side effect. Both these drugs increase the levels of Serotonin in the brain, and addition of their effect can lead to the toxic manifestation of the syndrome. Please check with your doctor about this.

As far as Parkinsonism treatment is concerned, there are a lot of options these days. Levodopa is one of them. A lot of practitioners also use the Levodopa+Carbidopa combination with good effect.

If Parkinsonism is caused as a side effects of medicines, it will be a good idea to review those medicines. Please consult your prescribing doctor with all these issues.

Take care.

Abhijeet Deshmukh, MD
Answered: Fri, 1 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor